Facebook Pixel

Prescription Medicine Causing Weight Gain? - HER Daily Dose

Rate This

More Videos from Bailey Mosier 30 videos in this series

In this edition of EmpowHER's, "HER Daily Dose", Bailey Mosier examines a study that may link weight gain to some prescription drugs.

Hi, I’m Bailey Mosier. This is your EmpowHER HER Daily Dose.

If you’re one of the millions of Americans taking medications for some chronic conditions, you may be subjecting yourself to an unhealthy side effect: weight gain.

The director of the Johns Hopkins Weight Management Center in Baltimore has been studying prescription drugs and obesity for more than a decade and found some drugs offer noticeable weight gain side effects, while others are more subtle. Even though alternative choices exist for some types of drugs, researchers say adjusting medications is more complicated than simply making a switch.

Medications that treat depression, mood disorders, high blood pressure, diabetes, arthritis and even birth control all promote weight gain. So if you’re taking any of these medications and are troubled with weight gain, make it a point to talk with your health care provider.

That wraps up your EmpowHER HER Daily Dose. Join me here at EmpowHER.com every weekday for your next dose of women’s health.

Add a Comment1 Comments

EmpowHER Guest

This was really interesting blog of yours. Thank you for sharing that with us. I
am so happy to know more about that.

January 11, 2013 - 9:59pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment